A client taking lisinopril reports a new problem. Which one requires immediate action?
Answer and explanation
Correct answer: B. Swelling of the lips and tongue
- Step 1: Angioedema is a rare but life-threatening effect of ACE inhibitors. Step 2. It can close the airway. Answer: swelling of the lips and tongue. Why not the others: cough and mild dizziness are common and manageable, and the potassium is normal.
Practise more Pharmacological Therapies.
Free questions with an explanation for every one, and full timed NCLEX-RN (National Council Licensure Examination for Registered Nurses) mock tests.
More Pharmacological Therapies questions
- A client who takes furosemide is at risk for which electrolyte imbalance?
- Before giving digoxin, the nurse counts the apical pulse for one full minute. Which result should lead the nurse to hold the dose?
- Which laboratory test is used to monitor warfarin therapy?
- Which laboratory test is used to monitor a heparin infusion, and what is the antidote?
- Which type of insulin can be given intravenously?
- Why should metformin be held before a procedure that uses iodinated contrast dye?